Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 3, NWS Pocatello, ID

February 23, 2013

NWS Pocatello, ID issued this wind advisory at Feb 23, 2013, 10:20 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2013, 10:20 AM MST (17:20 UTC)
Expired
Feb 23, 2013, 1:00 PM MST
In force
3 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS75 KPIH 231720
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1020 AM MST SAT FEB 23 2013

...STRONG NORTHWEST WINDS AND DRIFTING SNOW IN THE ARCO DESERT...

.A COLD FRONT MOVING THROUGH THE UPPER SNAKE PLAIN WILL RESULT IN
STRONG GUSTY WINDS SHIFTING FROM SOUTHWEST TO NORTHWEST. WINDS
WILL DECREASE IN STRENGTH ABOUT 1 PM MST THIS MORNING.

IDZ020-232000-
/O.NEW.KPIH.WI.Y.0003.130223T1720Z-130223T2000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1020 AM MST SAT FEB 23 2013

...WIND ADVISORY IN EFFECT UNTIL 1 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM MST THIS AFTERNOON. 

* TIMING...UNTIL 1 PM MST.

* WINDS...NORTHWEST 20 TO 30 MPH GUST TO 45 MPH. 

* LOCATIONS INCLUDE...THE ARCO DESERT INCLUDING HIGHWAY 28 THROUGH
  TERRETON AND SAGE JUNCTION.

* IMPACTS...STRONG GUSTY WINDS WITH DRIFTING SNOW ON ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
819 
WWUS75 KPIH 232006
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
106 PM MST SAT FEB 23 2013



IDZ020-232115-
/O.EXP.KPIH.WI.Y.0003.000000T0000Z-130223T2000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
106 PM MST SAT FEB 23 2013

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS WILL CONTINUE TO DECREASE IN STRENGTH THE
REMAINDER OF THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 23, 1:52 AM MST, 8 hours 28 minutes earlier.

Area forecast discussion, Feb 23, 1:52 AM MST, 8 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
152 AM MST SAT FEB 23 2013

.SHORT TERM...TODAY THROUGH MONDAY. MORNING WV IMAGERY SHOWING WELL
DEFINED JET STREAK OVER CA/OR BORDER AND DRIVING SOUTHEASTWARD IN
THE BASE OF AN UPPER TROUGH. THIS PUTS CWA IN FAVORED DIVERGENCE
AREA TODAY AND WILL ALSO BE COUPLED WITH DIFFLUENT FLOW ALOFT DUE TO
THE ORIENTATION OF THE TROUGH. SFC OBS SHOW FRONT OVER WESTERN ID
AND SHOULD MOVE INTO EAST IDAHO BY LATE MORNING. DOWNSLOPE FLOW
BETWEEN KPIH AND KIDA KEEPING SNOW AT BAY FOR NOW...BUT EXPECT TO
SEE WINDS SHIFT LATER THIS MORNING. NAM/GFS MOS GUIDANCE ARE
TRENDING IN OPPOSITE DIRECTIONS WITH THE WIND SPEED TODAY. TWEAKED
CURRENT FORECAST WITH THEIR BLEND. STILL SEEING POTENTIAL FOR
BLOWING SNOW ESPECIALLY OVER RIDGETOPS AS WELL AS THE EASTERN MAGIC
VALLEY AND LOWER SNAKE PLAIN. WILL CONTINUE CURRENT HEADLINES FOR
TODAY. SFC FRONT AND UPPER FORCING SHOULD CLEAR THE CENTRAL IDAHO
MOUNTAINS BY NOON TODAY AND SHOULD CLEAR THE SOUTHEAST HIGHLANDS BY
LATE THIS AFTERNOON. THE SNAKE PLAIN MAY SEE A CONVERGENCE TYPE
EVENT SET UP LATER THIS AFTERNOON OR EVENING. LOCAL WRF MODEL SETS
UP THE CONVERGENCE AROUND 03Z THIS EVENING WHILE THE NAM INDICATES
THIS MAY HAPPEN AROUND LATE THIS AFTERNOON.  UPPER RIDGING BUILDING
BACK INTO THE AREA SUNDAY INTO MONDAY...BUT MAY SEE SOME WEAK POPS
TRIGGERED BY UPSLOPE FLOW.  HINSBERGER

.LONG TERM...MONDAY THROUGH SATURDAY NIGHT. UPPER RIDGE MON MORN
QUICKLY GIVES WAY TO A FAST MOVING UPPER TROF MOVING INTO THE PAC
NW. THIS SYSTEM WILL SPREAD SNOW INTO THE WESTERN AND NORTHERN PARTS
OF THE FCST AREA MON MORN...THEN ACROSS THE REST OF THE AREA MON
AFTN. SNOW WILL CONTINUE THRU MON NIGHT...THEN SHIFT MOSTLY TO THE
EASTERN HIGHLANDS ON TUE AS THE TROF MOVES OFF TO THE SOUTHEAST.
SNOWFALL FROM THIS SYSTEM LOOKS TO BE A FEW INCHES IN THE MTNS...AND
AROUND AN INCH OR TWO IN THE SNAKE RIVER PLAIN. AFTER BRIEF RIDGING
TUE NIGHT...ANOTHER UPPER WAVE MOVES THRU THE PAC NW WED. THE SNOW
FROM THIS SYSTEM IS EXPECTED TO REMAIN OVER THE MTNS...MAINLY NORTH.
AMOUNTS SHOULD BE LIGHT. SNOW SHOWERS LINGER IN THE EASTERN
HIGHLANDS ON THU...WHILE UPPER RIDGING BUILDS UP BY FRI. THE UPPER
RIDGE IS EXPECTED TO PERSIST THRU SAT NIGHT...SETTING UP INVERSION
CONDITIONS ONCE AGAIN. HEDGES
&&

.AVIATION...RADAR SHOWING SNOW OVER MOST OF THE AREA EARLY THIS
MORN...BUT STRONG SOUTH WINDS ARE DRYING OUT KPIH AND TO A DEGREE
KBYI DUE TO DOWNSLOPE FLOW. KIDA AND KSUN WILL LIKELY SEE LIFR
CONDITIONS INTO MID MORN...WHILE KBYI AND KPIH WILL PROBABLY NOT SEE
MUCH SNOW UNTIL THE COLD FRONT PASSES AND CHANGES THE WINDS TO MORE
WESTERLY. WINDY CONDITIONS WILL CONTINUE THRU MUCH OF TODAY. HEDGES
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ017-021.

WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON IDZ019-022>025.

WINTER STORM WARNING UNTIL 11 AM MST THIS MORNING IDZ018-031.

&&
Hazardous weather outlook, Feb 23, 4:14 AM MST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
414 AM MST SAT FEB 23 2013

IDZ020-032-241115-
UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI-
414 AM MST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOWFALL IS EXPECTED TODAY AS A COLD FRONT MOVES
THROUGH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

IDZ017>019-021>025-031-241115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-
414 AM MST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SNOW AND BLOWING SNOW WILL PRODUCE ADVERSE TRAVEL CONDITIONS
TODAY. ADDITIONAL ACCUMULATIONS WILL BE LIGHT...BUT GUSTY WINDS
WILL CONTINUE THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Local storm report, Feb 23, 9:15 AM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
915 AM MST SAT FEB 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     SNOW             1 WSW REXBURG           43.82N 111.81W
02/23/2013  M4.5 INCH        MADISON            ID   TRAINED SPOTTER

            SINCE 3 AM THIS MORNING

&&

VPRESTON
Local storm report, Feb 23, 9:19 AM MST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
919 AM MST SAT FEB 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     HEAVY SNOW       SE ASHTON               44.07N 111.45W
02/23/2013  E10.0 INCH       FREMONT            ID   TRAINED SPOTTER

            TEN INCHES NEW SNOW OVERNIGHT.

0902 AM     SNOW             WSW CHESTER             44.00N 111.57W
02/23/2013  E4.0 INCH        FREMONT            ID   TRAINED SPOTTER

            MEASURED 4 INCHES NEW SNOW OVERNIGHT.

&&

RSURVICK
Local storm report, Feb 23, 9:24 AM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
924 AM MST SAT FEB 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     SNOW             2 N MACKS INN           44.52N 111.32W
02/23/2013  E5.0 INCH        FREMONT            ID   TRAINED SPOTTER

            SNOWING WITH VISIBILITY 1/4 MILE. FIVE INCHES NEW SNOW.

&&

RSURVICK
Local storm report, Feb 23, 9:29 AM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
929 AM MST SAT FEB 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     SNOW             5 SSW REXBURG           43.76N 111.81W
02/23/2013  E4.0 INCH        MADISON            ID   TRAINED SPOTTER

            ESTIMATE 4 INCHES NEW SNOW, BLOWING AND DRIFTING. STILL
            SNOWING.

&&

RSURVICK
Local storm report, Feb 23, 9:38 AM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
938 AM MST SAT FEB 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HIGH SUST WINDS  10 NW MUD LAKE          43.94N 112.62W
02/23/2013  M54 MPH          JEFFERSON          ID   MESONET

            INL ARL MESONET LOF - 39 MPH GUST TO 54 MPH

&&

VPRESTON
Local storm report, Feb 23, 9:45 AM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
945 AM MST SAT FEB 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     SNOW             3 W IDAHO FALLS         43.49N 112.09W
02/23/2013  M4.0 INCH        BONNEVILLE         ID   TRAINED SPOTTER

            SINCE 3 AM THIS MORNING - CURRENTLY SNOWING QUITE HEAVILY
            WITH STRONG WINDS - VISIBILITY BELOW 1/4 MI

&&

VPRESTON

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.